CSN Login
Members Online: 15

Tube Out... Problems One Year Later???

rmowery8699
Posts: 4
Joined: May 2011

It will be one year next month since my husband had his feeding tube removed. He continues to have stomach problems and projectile vomiting on a daily basis. Is this normal? Is this a permanent side effect? Please share your knowledge/experience with this.

corleone's picture
corleone
Posts: 145
Joined: Jul 2012

I had my tube removed after 5 months, on January 8th. I haven’t experienced any side effects related to the tube. The only gastric related symptom is pyrosis (heartburn), but I attribute this to the radiation (I might be wrong though). The stoma (wound) also healed nicely. I think the vomiting is caused by something not related to the g tube.

rachel12yrsuv's picture
rachel12yrsuv
Posts: 432
Joined: Feb 2013

Corleone,

Your heartburn is from tx. Not sure if its rad or chemo, more likely rads. I was diagnosed with Acid Reflux which has turned into Gerd during treatment. I take prilosec over the counter and heartburn is gone, on feeding tube due to Dysphagia so I am starting previcid liquid tomorrow to help with Gerd where the stomach acid comes up esphogus(I can't spell). Just thought you'd like a confirmation on your thoughts.

Take Care,

Rachel

corleone's picture
corleone
Posts: 145
Joined: Jul 2012

Thanks for confirming that. If I “remember” correctly, other forum members had similar problems (pyrosis / GERD) during and post treatment, and currently using various antacid medication.

lorig01
Posts: 67
Joined: Jul 2012

Hi. I had my tube out 2 months ago and I have had no problems.  I would definitely check with the doctor about this. I have never read about anyone having problems after the tube was removed.  I am sorry that your husband had had these issues. I hope he is feeling better soon.

Ladylacy
Posts: 464
Joined: Apr 2012

My husband had his first Peg tube removed after 18 months and had no problems.  He has had a feeding tube since early May of 2012 and has no problems.  I would definitely check with the doctor regarding this.  

Sharon

phrannie51's picture
phrannie51
Posts: 3628
Joined: Mar 2012

tube removal.  Git thee to a Dr., projectile vomiting is violent vomiting....there is definately something going on that has nothing to do with a g tube.

p

fishmanpa's picture
fishmanpa
Posts: 1105
Joined: Jan 2013

Hi Mowery,

As the others have said, definitely check with your doctor. It almost sounds like a reaction or allergy to a food. Can you pinpoint a pattern? Is it after a certain meal or all meals and foods? The reason I ask is I have a friend that developed symptoms similar to that including a raw throat, nausea, vomiting etc. It turned out she was severely allergic to dairy products which were a major part of her diet.

Hope your husband feels better soon.

"T"

rachel12yrsuv's picture
rachel12yrsuv
Posts: 432
Joined: Feb 2013

Rmowery8699,

Sorry to add, its not a symptom of removing tube. It sounds like what was happening to me before hopsitalized with aspiration pnuemonia, it went on for months before it took me down. Call your primary or your onc as soon as u can and just rule out anything, like T said it could be food allergy as well.

God Bless,

Rachel

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

I can say with almost 100% certainty that his vomiting is not related to the tube and if it is related to the tube, that is a very rare side effect. Either way, you must have it looked at. Have you ever mentioned this to any of his Dr's?
You may want to check with the GI that placed it, that's where I would start anyway. Vomiting of course is no fun not to mention what all of that acid must be doing to the throat and esophagus.
Please see the doc!
Billie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network